Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 30, 2010, 3:41 PM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2010, 3:41 PM CDT (20:41 UTC)
- Expired
- Apr 30, 2010, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
982
WGUS53 KSGF 302041
FFWSGF
MOC009-043-077-109-209-010300-
/O.NEW.KSGF.FF.W.0015.100430T2041Z-100501T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN STONE COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THUNDERSTROMS PRODUCING RAINFALL AMOUNTS UP TO AN
INCH PER HOUR WERE MOVING OVER THE SAME AREAS. RADAR INDICATED
AMOUNTS OF 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA
WITH ADDITIONAL RAINFALL EXPECTED AS ADDITIONAL THUNDERSTORMS MOVE
OVER THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3730 9308 3682 9336 3650 9361 3650 9379
3650 9407 3693 9391 3730 9349
$$
HATCH2 follow-up statements
555
WGUS73 KSGF 302245
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT FRI APR 30 2010
MOC009-043-077-109-209-010300-
/O.CON.KSGF.FF.W.0015.000000T0000Z-100501T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-STONE MO-CHRISTIAN MO-BARRY MO-
545 PM CDT FRI APR 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
BARRY...NORTHWESTERN STONE...SOUTHEASTERN LAWRENCE...SOUTHERN GREENE
AND WESTERN CHRISTIAN COUNTIES...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD ENDED ACROSS THE WARNED AREA. RADAR ESTIMATED
RAINFALL AMOUNTS NEAR ONE TO LOCALLY TWO INCHES. ADDITIONAL SHOWERS
WILL BE POSSIBLE INTO THIS EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE LOCALIZED FLASH
FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3730 9308 3682 9336 3650 9361 3650 9379
3650 9407 3693 9391 3730 9349
$$
FOSTER952
WGUS73 KSGF 010251
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT FRI APR 30 2010
MOC009-043-077-109-209-010301-
/O.EXP.KSGF.FF.W.0015.000000T0000Z-100501T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-STONE MO-CHRISTIAN MO-BARRY MO-
951 PM CDT FRI APR 30 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR BARRY...
NORTHWESTERN STONE...SOUTHEASTERN LAWRENCE...SOUTHERN GREENE AND
WESTERN CHRISTIAN COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3730 9308 3682 9336 3650 9361 3650 9379
3650 9407 3693 9391 3730 9349
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:40 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 30, 2:40 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT FRI APR 30 2010
.DISCUSSION...
...OVERVIEW...
MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH SEVERE WEATHER
POTENTIAL BOTH THIS AFTERNOON/EVENING AND ON SATURDAY.
...CURRENTLY...
12Z SOUNDING FROM SGF WAS PRETTY CAPPED HOWEVER CAP QUICKLY ERODED
DURING THE MORNING WITH NO CAP PRESENT AT 18Z SOUNDING WITH AROUND
2000 J/KG CAPE AVAIL. WIND FIELDS WERE FAIRLY UNIDIRECTIONAL WITH
A SLIGHT BACKING TOWARDS THE SURFACE...HOWEVER SPEED SHEAR WAS
PRETTY SIGNIFICANT YIELDING HODOGRAPHS WITH 300-400 M2/S2
HELICITIES. WITH CAP GONE...EARLIER WEAK CONVECTION HAS QUICKLY
INTENSIFIED OVER THE PAST 90 MINUTES AND CURRENTLY HAVE SEVERAL
DISCRETE CELLS EMBEDDED WITHIN A BAND OF WEAKER SHOWERS ON RADAR.
DEWPOINTS HAVE CREEPED BACK INTO THE MID 60S AHEAD OF THE BOUNDARY
WHICH WAS PUSHING ACROSS FAR WESTERN MISSOURI AS OF 19Z.
...FORECAST...
STORMS WILL LIKELY CONTINUE TO INTENSIFY AS IT PUSHES INTO MORE
UNSTABLE AIR. SURFACE BOUNDARY WILL SHIFT EAST ACROSS THE CWA THIS
EVENING WITH BAND OF CONVECTION ALSO SHIFTING EAST. ALL FORMS OF
SEVERE WEATHER WILL BE POSSIBLE...WITH THE MOST LIKELY AREAS FOR
SEVERE STORMS EXPECTED EAST OF HIGHWAY 65. MODERATE INSTABILITY
AND STRONG SHEAR WILL ALLOW FOR CONTINUED SUPERCELL DEVELOPMENT
INTO THE EVENING WHERE LARGE HAIL...DAMAGING WIND AND ISOLATED
TORNADOES WILL BE POSSIBLE. HEAVIEST RAINFALL WILL AFFECT AREAS IN
OUR EASTERN CWA WHERE A HALF INCH TO INCH OF RAIN WILL BE
POSSIBLE.
ANOTHER AREA OF LOW PRESSURE WILL DEVELOP AND LIFT NORTHEAST ALONG
THE SLOW TO MOVE SURFACE BOUNDARY ON SATURDAY. THIS AREA OF LOW
PRESSURE WILL SHIFT NORTHEAST INTO SOUTH CENTRAL MISSOURI BY LATE
IN THE DAY WHICH MAY LEAD TO ADDITIONAL SEVERE THUNDERSTORM
DEVELOPMENT ACROSS OUR SOUTHEASTERN COUNTIES. IN ADDITION...MORE
HEAVY RAIN WILL LIKELY DEVELOP THERE...CONTINUING INTO SATURDAY
NIGHT. WILL BE ISSUING A FLOOD WATCH FOR OUR SOUTHEAST COUNTIES
THROUGH SUNDAY FOR THE POTENTIAL OF 1 TO 2 INCHES OF RAINFALL OVER
THE NEXT COUPLE OF DAYS.
UPPER TROUGH AXIS WILL EVENTUALLY SHIFT EAST OF THE AREA MONDAY
NIGHT AND WILL END THE PRECIPITATION CHANCES ACROSS THE AREA.
WARMING TREND IS EXPECTED FOR THE MIDDLE TO LATER PART OF THE WORK
WEEK. HAVE KEPT THE EXTENDED FORECAST DRY FOR NOW AS MANY
INCONSISTENCIES REMAIN WITH RESPECT TO THE EXTENDED RANGE MODELS.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...BAND OF BROKEN CONVECTION JUST TO THE WEST OF
JLN SHOULD AFFECT JLN AT THE ONSET OF THE 18Z TAFS AND SPREAD EAST
OVER THE REMAINDER OF THE FORECAST AREA DURING THE AFTERNOON. WIND
GUSTS SHOULD DIMINISH SLIGHTLY DURING THE AFTERNOON BUT SHOULD
STILL REMAIN GUSTY UP TO 25 TO 30 KTS. HAVE DROPPED CEILINGS WITH
THE CONVECTION TO AROUND 2500 FEET AND VISIBILITIES TO 5 MILES.
CONVECTION SHOULD CLEAR FROM WEST TO EAST DURING THE EARLY TO MID EVENING.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY EVENING
FOR MOZ082-083-092-096>098-105-106.
KS...NONE.
&&Hazardous weather outlook, Apr 30, 12:44 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1244 PM CDT FRI APR 30 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1244 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... SIGNIFICANT HAIL RISK. EXTREME THUNDERSTORM WIND RISK. ELEVATED TORNADO RISK. LIMITED FLOODING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION: GUSTY NON THUNDERSTORM SURFACE WINDS WILL OCCUR TODAY AHEAD OF THE STORM SYSTEM WITH WIND GUSTS OVER 30 MPH AT TIMES OVER MUCH OF THE MISSOURI OZARKS. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS THE MISSOURI OZARKS. THE STRONGEST POTENTIAL OF SEVERE STORMS WILL BE LOCATED EAST OF HIGHWAY 65 THIS AFTERNOON AND EVENING. INSTABILITY WILL BE ON THE INCREASE WITH A WEAKENING THERMAL CAP. STRONG WIND SHEAR IS ALREADY IN PLACE. THIS COMBINATION ALONG WITH AN EASTWARD MOVING FRONTAL BOUNDARY WILL ALLOW FOR THE POSSIBILITY OF DAMAGING THUNDERSTORM WINDS IN EXCESS OF 70 MPH...LARGE HAIL TO THE SIZE OF GOLF BALLS AND TORNADOES LATE THIS AFTERNOON AND EVENING. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS WHICH MAY LEAD TO A RISK OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SECOND WAVE OF THUNDERSTORMS WILL EXIST ALONG WITH A POTENTIAL OF SEVERE WEATHER LATE SATURDAY INTO SATURDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE AREA ALONG A FRONTAL BOUNDARY. THE PRIMARY RISKS ON SATURDAY ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING. THE TORNADO RISK IS LIMITED. THE HEAVIEST RAINFALL WILL CONTINUE TO AFFECT AREAS OF SOUTH CENTRAL MISSOURI WHERE AN ELEVATED FLOODING RISK WILL PERSIST ON SATURDAY AND SATURDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK...BUT NO SEVERE STORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING EAST OF THE HIGHWAY 65 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 30, 2:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL EXETER 36.67N 93.94W
04/30/2010 E1.75 INCH BARRY MO BROADCAST MEDIA
&&
SRUNNELSLocal storm report, Apr 30, 3:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S PURDY 36.79N 93.92W
04/30/2010 E1.00 INCH BARRY MO AMATEUR RADIO
&&
HATCHLocal storm report, Apr 30, 3:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 S WALNUT GROVE 37.40N 93.55W
04/30/2010 E0.88 INCH GREENE MO EMERGENCY MNGR
&&
HATCHLocal storm report, Apr 30, 3:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL WHEELERVILLE 36.84N 93.63W
04/30/2010 E0.88 INCH BARRY MO EMERGENCY MNGR
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:01 AM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 10 more | 7 hr |
| Apr 30, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 32 min |
| Apr 30, 2:16 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 44 min |
| Apr 30, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| Apr 30, 2:50 PM CDT | Flood Watch | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 2 more | 37 hr |
| Apr 30, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 54 min |
| Apr 30, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 18 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| Apr 30, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 36 min |
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 46 min |
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney, Webster | 37 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 54 min |
| Apr 30, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 34 min |
| Apr 30, 5:08 PM CDT | Tornado Warning | SGF | Ozark, Taney | 67 min |
| Apr 30, 5:10 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas, Webster, Wright | 5 hr |
| Apr 30, 6:08 PM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark | 52 min |
| Apr 30, 6:38 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Ozark, Phelps, Pulaski and 4 more | 6 hr |
| Apr 30, 6:55 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 50 min |
| Apr 30, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 33 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.